Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Having celiac. Took lasix for BP. Diagnosed with lung cancer. Getting rashes due to celiac. Treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 485 Questions
I have Celiac and a year ago I took 13 medications prior to diagnosis. We've whittled down my medications over this amount of time and the last pill was Lasix to control my BP. BP usually runs low now so 5 days ago I abruptly stopped my Lasix. My mother was just diagnosed with lung cancer and I am trying to stop smoking with her. I'm cold turkeying it and failing miserably. My attempt to cold XXXXXXX and stopping my Lasix began the same day. I thought my growing anxiety was due too stress from my mother's newfound illness and trying to quit at this stressful time. It just dawned on me abruptly stopping Lasix may be bothering me as well. I discovered online I should have weaned myself off. Three questions. 1) tomorrow will be day six off Lasix. Should I go back on it and wean myself off or am I in the home stretch and just try to stick it out? 2) should I take a chance with Chantix even though I'm now officially medication free and stop earlier than suggested before the chemicals get to me due to Celiac? 3) how can I stop the Celiac Rash? It's becoming out of control and spreading while eating GF and all natural, chemical free foods. Thank you for you help. It's much appreciated.

Posted Tue, 20 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Vakul Aren 2 hours later
Thank you for using Health care Magic.I will answer your queries in the order that you asked them.
1.Since it has been five days of stopping Lasix,please do not go back and start again. Lasix will require tapering only if you have been on it for years.
2.If you are medication free and off smoking too,why do you want to start Chantrix?Please be strong and abstain from the drug and the tobacco.
3.It is really very difficult to control the Dermatitis herpetiformis unless you can achieve strict gluten control.You need to stop eating out,avoid all ready made foodstuff for fear of contamination with gluten.Dapsone is a drug which can help with the rash but it has its own side effects,your doctor or Dermatologist can guide you regarding its need/use.A strict gluten free diet will help eliminating the rash.
Above answer was peer-reviewed by
Follow-up: Having celiac. Took lasix for BP. Diagnosed with lung cancer. Getting rashes due to celiac. Treatment? 2 hours later
I will take your advice and hang in there. Thing is, I am failing at being smoke free. I have had several today and realized I might need help. I absolutely despise the thought of taking another medication but its becoming clear to me I'm probably going to need help. Your encouragement does help however and I'll just try and hang in there. If I cannot what other options would you suggest, if any.

I was in Lasix for for 3 years.

Thanks so much.
Answered by Dr. Vakul Aren 4 hours later
Lasix taken for 3 years is not significant.

Stopping smoking at your age cuts the cardiac risk by 40 %, risks of stroke, lung diseases and malignancy also go down significantly. You age increases by almost 3-4 years as shown by statistics. Being mentally strong and stopping smoking cold XXXXXXX would be the best. Cutting down offers no benefit. The lung function improves significantly after a year of stopping smoking and may recover to a large degree.

If you find yourself failing, getting counselling by a Psychiatrist/Therapist may be of value, medication may be added if required.

Hope this answers your question. Let me know if you need clarity.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor